Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 21, 2013, 11:53 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 11:53 AM CDT (16:53 UTC)
- Expired
- May 21, 2013, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WGUS54 KMEG 211653
FFWMEG
TNC039-071-211900-
/O.NEW.KMEG.FF.W.0031.130521T1653Z-130521T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 200 PM CDT
* AT 1154 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH
AND PICKWICK LANDING STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BLUNT ROAD AT RUSHING CREEK...CONCORD ROAD NEAR OLD 69...LARGO
ROAD...LASTER BRANCH AT CONCORD ROAD...MARTIN LANDING ROAD AT
CAMPBELLS BRANCH...MT CARMEL ROAD AT ELKINS BRANCH...PERRYVILLE
MARIANA ROAD...ROBERT GURLEY ROAD AT STEWMAN CREEK...RUSHING CREEK AT
LARGO ROAD...SCENIC LANE AT SELF SLOUGH AND SIMS BOTTOM ROAD AT
WHITES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3501 8798 3500 8838 3522 8837 3563 8811
3563 8803 3553 8797 3549 8798 3546 8803
3544 8804 3541 8796
$$1 follow-up statement
664
WGUS74 KMEG 211828
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CDT TUE MAY 21 2013
TNC039-071-211838-
/O.CAN.KMEG.FF.W.0031.000000T0000Z-130521T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HARDIN TN-
128 PM CDT TUE MAY 21 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARDIN AND SOUTHERN
DECATUR COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3501 8798 3500 8838 3522 8837 3563 8811
3563 8803 3553 8797 3549 8798 3546 8803
3544 8804 3541 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 10:59 AM CDT, 54 minutes earlier.
Area forecast discussion, May 21, 10:59 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1059 AM CDT TUE MAY 21 2013 .UPDATE...MORNING UPDATE. ADJUSTED THE FORECAST BASED ON RADAR AND SATELLITE TRENDS. DOES NOT LOOK LIKE WE WILL REALIZE THE EXPECTED AFTERNOON HIGH TEMPERATURES DUE TO CLOUD COVER AND ONGOING PRECIPITATION. THE EXCEPTION MAY BE IN NORTH MISSISSIPPI WHERE RAIN IS LESS WIDESPREAD. HOWEVER CLOUD COVER IS STILL WIDESPREAD. NEW ZONES ARE OUT. WILL LIKELY FOCUS ON SEVERE WEATHER THREAT THIS AFTERNOON. DO NOT ANTICIPATE SIGNIFICANT CHANGES TO THE LONG TERM WITH THE AFTERNOON PACKAGE. && .PREV DISCUSSION... /ISSUED 735 AM CDT TUE MAY 21 2013/ UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 551 AM CDT TUE MAY 21 2013/ DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER EASTERN SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH FROM THE LOW ACROSS WESTERN MISSOURI...THEN BACK INTO CENTRAL OKLAHOMA AND BACK INTO TEXAS. MEANWHILE...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH LAST NIGHT/S CONVECTIVE ACTIVITY OVER THE PLAINS AND WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY PRODUCED DAMAGING WINDS ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS AND WEAKENED AS IT MOVED EAST OF THE MISSISSIPPI RIVER. TEMPERATURES AS OF 4 AM CDT ARE PREDOMINANTLY IN THE 60S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL MAINLY LATER THIS AFTERNOON INTO TONIGHT REMAINS THE MAIN FORECAST CONCERN IN THIS MORNING/S FORECAST ISSUANCE. SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH LAST NIGHTS CONVECTION HAS MOVED TO PORTIONS OF WEST TENNESSEE NEAR THE MISSISSIPPI RIVER. REGIONAL WSR-88D RADAR TRENDS SHOW A COUPLE OF ADDITIONAL LINES ACROSS ARKANSAS...THE FIRST LINE ACROSS EAST AND NORTHEAST ARKANSAS...AND A SECOND LINE BEGINNING TO APPROACH CENTRAL ARKANSAS. LATEST RADAR TRENDS INDICATE LESS SURFACE BASED INSTABILITY ACROSS THE AREA AND THESE TWO ADDITIONAL LINES ARE EXPECTED TO BE REMAIN ELEVATED AT THIS TIME. A SURFACE LOW NEAR MIDLAND TEXAS EARLY THIS MORNING WILL MOVE INTO EASTERN OKLAHOMA BY LATE AFTERNOON...INTO NORTHWEST ARKANSAS TONIGHT AND UP INTO THE OHIO RIVER VALLEY BY WEDNESDAY. MEANWHILE...AN UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AS IT MOVES INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT. THE ATMOSPHERE IS EXPECTED TO RECOVER AND DESTABILIZE ONCE AGAIN BY THIS AFTERNOON INTO TONIGHT. MODERATELY STEEP TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES...0-6 KM BULK SHEAR VALUES BETWEEN 40 TO 50 KTS...SURFACE BASED CAPE VALUES BETWEEN 1500-2500 J/KG ESPECIALLY DURING THE LATE AFTERNOON INTO THE EARLY EVENING...NEARLY UNIDIRECTIONAL WINDS ALOFT...AND FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF AN UPPER LEVEL JET STREAK SUGGEST THE CONVECTIVE ACTIVITY WILL BE MOSTLY IN THE FORM OF A LINE AS IT MOVES ACROSS THE MID SOUTH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL WILL ALSO EXIST FOR PERHAPS A TORNADO OR TWO EMBEDDED WITHIN THE LINE AS IT MOVES ACROSS THE AREA. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 2 INCHES. WILL CONTINUE TO MONITOR TRENDS AND CONSIDER THE POTENTIAL FOR A FLASH FLOOD WATCH MAINLY WEST OF THE MISSISSIPPI RIVER TODAY AND TONIGHT IF SHORT TERM TRENDS SHOW AN INCREASING POTENTIAL. WILL HIGHLIGHT SEVERE WEATHER THREATS IN THE HAZARDOUS WEATHER OUTLOOK. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY AS THE COLD FRONT MOVES THROUGH THE MID SOUTH AND GRADUALLY TAPER OFF INTO WEDNESDAY NIGHT. LONG TERM...(THURSDAY THROUGH MEMORIAL DAY)...LATEST LONG TERM MODEL TRENDS INDICATE ANOTHER FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY THURSDAY. A POTENTIAL WILL EXIST FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP BUT OVERALL CONFIDENCE IN COVERAGE REMAINS LOW. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE MID SOUTH FOR THURSDAY NIGHT INTO FRIDAY WITH SLIGHTLY COOLER AIR TEMPORARILY RETURNING BACK TO THE FORECAST AREA. LONG TERM MODELS REMAIN IN DISAGREEMENT WITH THE OVERALL SYNOPTIC PATTERN AS THE COLD FRONT RETURNS NORTH AS A WARM FRONT THIS WEEKEND INTO EARLY NEXT WEEK. THE GFS REMAINS THE DRIER OF THE SOLUTIONS WITH THE ECMWF SUGGESTING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY ALONG AND NORTH OF I-40 FOR THIS WEEKEND INTO MEMORIAL DAY. HAVE OPTED TO LEAVE POPS OUT OF THE FORECAST UNTIL MODELS COME INTO BETTER CONSENSUS. CJC AVIATION... 12Z TAF CYCLE A COUPLE LINES OF THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. ALL TAF SITES WILL REMAIN VFR THROUGHOUT MOST OF THE DAY WITH THE EXCEPTION OF SOME TEMPO MVFR CIGS AT SITES MEM AND MKL. MORE STORMS WILL DEVELOP LATER THIS AFTERNOON...SOME OF WHICH MAY BECOME SEVERE AND WILL MOST LIKELY BE IN THE FORM OF A LINE...WITH HEAVY RAIN TEMPORARILY AFFECTING VISBYS. SOME LLWS COULD ALSO BE POSSIBLE THIS EVENING AS THE LLJ INCREASES. VARIABLE WINDS THIS MORNING...DUE TO TEMPORARY WINDSHIFTS ASSOICATED WITH THESE LINES OF STORMS MOVING THROUGH. WINDS WILL INCREASE AND BECOME MORE SOUTHERLY AROUND 12-14 KTS WITH HIGHER GUSTS 16-24 KTS BY MID AFTN. AC3 && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 77 70 84 65 / 60 80 50 10 MKL 76 68 82 63 / 60 70 50 10 JBR 74 66 82 62 / 80 90 30 10 TUP 86 68 83 65 / 30 60 60 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 21, 7:22 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 722 AM CDT TUE MAY 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 722 AM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH HAIL AND DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREATS. A GREATER THREAT FOR SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND TONIGHT AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.
In the hours before
Special weather statement, May 21, 9:24 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT TUE MAY 21 2013
TNZ002>004-020-021-211515-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-OBION TN-
924 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 AM CDT FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SHARON AT 924 AM CDT...
MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...GIBSON...HENRY...OBION AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR HUNTINGDON...MARTIN...MCKENZIE...PARIS
LANDING STATE PARK AND PARIS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3635 8801 3635 8809 3626 8808 3622 8811
3622 8813 3615 8817 3612 8820 3600 8821
3600 8913 3650 8882 3650 8805 3644 8805
3638 8800
TIME...MOT...LOC 1424Z 290DEG 39KT 3627 8877Special weather statement, May 21, 9:43 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 943 AM CDT TUE MAY 21 2013 TNZ020-021-050>052-089-090-211530- CARROLL TN-CROCKETT TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN- MADISON TN- 943 AM CDT TUE MAY 21 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1030 AM CDT FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF DANCYVILLE AT 943 AM CDT... MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...CROCKETT...FAYETTE...GIBSON...HARDEMAN...HAYWOOD AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE... HUMBOLDT...JACKSON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3601 8911 3600 8850 3527 8894 3525 8950 TIME...MOT...LOC 1443Z 229DEG 28KT 3534 8931
Special weather statement, May 21, 10:14 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 AM CDT TUE MAY 21 2013
TNZ004-021-054-055-211545-
CARROLL TN-DECATUR TN-HENDERSON TN-HENRY TN-
1014 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...
NORTHEASTERN DECATUR COUNTY IN TENNESSEE...
EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 11 MILES SOUTHWEST OF HUNTINGDON AT 1015 AM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...DECATUR...HENDERSON AND HENRY COUNTIES...
INCLUDING LOCATIONS NEAR HUNTINGDON...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3579 8797 3579 8861 3638 8815 3639 8800
3635 8800 3635 8809 3626 8808 3612 8820
3588 8821 3585 8820 3585 8803 3582 8802
3582 8797 3580 8796
TIME...MOT...LOC 1515Z 226DEG 27KT 3588 8850Special weather statement, May 21, 10:48 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 AM CDT TUE MAY 21 2013
TNZ021-053>055-091-092-211615-
CARROLL TN-CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
1048 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...
DECATUR COUNTY IN TENNESSEE...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF ADAMSVILLE AT 1049 AM CDT...
MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...CHESTER...DECATUR...HARDIN...HENDERSON AND
MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON...HUNTINGDON...
LEXINGTON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK AND
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
&&
LAT...LON 3538 8801 3531 8801 3529 8797 3517 8798
3517 8879 3603 8842 3603 8820 3585 8821
3585 8805 3582 8802 3581 8796 3571 8803
3568 8801 3560 8802 3550 8797 3544 8804
3541 8796
TIME...MOT...LOC 1549Z 226DEG 27KT 3524 8841Special weather statement, May 21, 11:17 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 AM CDT TUE MAY 21 2013
TNZ054-055-092-211700-
DECATUR TN-HARDIN TN-HENDERSON TN-
1117 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
DECATUR COUNTY IN TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF DECATURVILLE AT 1117 AM
CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DECATUR...HARDIN AND HENDERSON COUNTIES...INCLUDING
LOCATIONS NEAR NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE
PARK...PICKWICK LANDING STATE PARK AND SAVANNAH...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK
LAKE.
&&
LAT...LON 3538 8801 3531 8801 3529 8797 3501 8798
3500 8838 3560 8835 3582 8828 3581 8818
3585 8817 3585 8805 3582 8802 3581 8796
3571 8803 3568 8801 3560 8802 3550 8797
3544 8804 3541 8796
TIME...MOT...LOC 1617Z 227DEG 22KT 3552 8805Local storm report, May 21, 11:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG CARAWAY 35.76N 90.33W
05/21/2013 CRAIGHEAD AR PUBLIC
TREES DOWN...LARGE LIMBS...SHED CRUSHED BY TREE.
0715 AM HAIL SEDGWICK 35.98N 90.86W
05/21/2013 E0.88 INCH LAWRENCE AR PUBLIC
ALSO TREE LIMBS DOWN IN THE AREA.
0733 AM TSTM WND DMG JONESBORO 35.82N 90.69W
05/21/2013 CRAIGHEAD AR BROADCAST MEDIA
FRAME-ONLY CONSTRUCTION PROJECT COLLAPSED ON POST ROAD.
0855 AM HAIL TROY 36.34N 89.16W
05/21/2013 E0.50 INCH OBION TN PUBLIC
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:37 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 38 min |
| May 21, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 50 min |
| May 21, 2:17 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 43 min |
| May 21, 2:43 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| May 21, 2:52 AM CDT | Special Weather Statement | MEG | Dyer, Gibson, Obion, Weakley | 38 min |
| May 21, 2:55 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Madison | 50 min |
| May 21, 3:32 AM CDT | Special Weather Statement | MEG | Carroll, Gibson, Henry, Weakley | 28 min |
| May 21, 3:47 AM CDT | Special Weather Statement | MEG | Madison | 43 min |
| May 21, 4:00 AM CDT | Special Weather Statement | MEG | Henry | 30 min |
| May 21, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 47 min |
| May 21, 8:20 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 55 min |
| May 21, 8:25 AM CDT | Special Weather Statement | MEG | Lake | 35 min |
| May 21, 8:32 AM CDT | Special Weather Statement | MEG | Lauderdale | 43 min |
| May 21, 8:38 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 52 min |
| May 21, 9:06 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Lauderdale, Tipton | 39 min |
| May 21, 9:19 AM CDT | Special Weather Statement | MEG | Fayette | 26 min |
| May 21, 9:24 AM CDT | Special Weather Statement | MEG | Henry, Weakley | 51 min |
| May 21, 9:43 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Madison | 47 min |
| May 21, 10:14 AM CDT | Special Weather Statement | MEG | Carroll | 31 min |
| May 21, 10:48 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 27 min |
| May 21, 11:10 AM CDT | River Flood Advisory | MEG | Dyer, Lauderdale | 45 hr |
| May 21, 11:17 AM CDT | Special Weather Statement | MEG | Decatur, Hardin | 43 min |
| May 21, 11:57 AM CDT | Special Weather Statement | MEG | Hardin | 48 min |
| May 21, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 51 min |
| May 21, 5:04 PM CDT | Areal Flood Advisory | MEG | Shelby | 6 hr |
| May 21, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 25 min |
| May 21, 5:13 PM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| May 21, 5:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 31 min |
| May 21, 6:11 PM CDT | Areal Flood Advisory | MEG | Fayette | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.